Alert archive / Idaho / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Pocatello, ID

July 7, 20134 counties in Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jul 7, 2013, 4:55 PM MDT for 4 counties in Idaho. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2013, 4:55 PM MDT (22:55 UTC)
Expired
Jul 7, 2013, 5:45 PM MDT
In force
50 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon

Counties Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID

The radar

The Pocatello radar (KSFX), 124 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 4:00 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.9 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
1586 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WUUS55 KPIH 072255
SVRPIH
IDC033-043-051-065-072345-
/O.NEW.KPIH.SV.W.0039.130707T2255Z-130707T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
455 PM MDT SUN JUL 7 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLARK COUNTY IN EASTERN IDAHO...
  SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO...
  THIS INCLUDES THE CITY OF ST. ANTHONY...
  NORTH CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO...
  NORTHWESTERN MADISON COUNTY IN SOUTHEAST IDAHO...

* UNTIL 545 PM MDT

* AT 451 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
  NEAR CAMAS...OR 14 MILES SOUTHEAST OF DUBOIS...AND MOVING NORTHEAST
  AT 30 MPH.

* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
   PLANO...
   EGIN...
   ST. ANTHONY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SUNDAY EVENING FOR SOUTHEASTERN IDAHO.

&&

LAT...LON 4426 11176 4392 11152 4383 11216 4403 11226
TIME...MOT...LOC 2255Z 246DEG 26KT 4400 11208

$$

EP/DH
1 follow-up statement
650 
WWUS55 KPIH 072321
SVSPIH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
521 PM MDT SUN JUL 7 2013

IDC033-043-051-065-072331-
/O.CAN.KPIH.SV.W.0039.000000T0000Z-130707T2345Z/
CLARK ID-JEFFERSON ID-MADISON ID-FREMONT ID-
521 PM MDT SUN JUL 7 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FREMONT...
NORTHWESTERN MADISON...NORTH CENTRAL JEFFERSON AND SOUTHEASTERN CLARK
COUNTIES IS CANCELLED...

AT 521 PM MDT...WEATHER SERVICE RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE 
THE WARNING IS CANCELLED.

* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
   ST. ANTHONY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SUNDAY EVENING FOR SOUTHEASTERN IDAHO.

&&

LAT...LON 4426 11176 4392 11152 4383 11216 4403 11226
TIME...MOT...LOC 2321Z 246DEG 26KT 4408 11184

$$

EP/DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:50 PM MDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jul 7, 1:50 PM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
150 PM MDT SUN JUL 7 2013

.SHORT TERM...TONIGHT THROUGH WEDNESDAY. MONSOON MOISTURE WILL
CONTINUE TO IMPACT MUCH OF THE FORECAST AREA THROUGH MONDAY...WITH
THE MAIN FOCUS ON THE SOUTHEAST AND EASTERN HIGHLANDS. EXPECT
ANOTHER ROUND OF THUNDERSTORMS FOR MONDAY AFTERNOON AND THEN AN
UPPER SHORTWAVE MOVING THROUGH THE NORTHERN ROCKIES WILL FLATTEN
THE PERSISTENT RIDGE PARKED OVER THE WESTERN US. MID AND UPPER
LEVEL FLOW TURNS MORE WESTERLY AND MONSOON MOISTURE IS SHUNTED
EAST INTO THE PLAINS. THUS VERY LOW CHANCE OF CONVECTIVE SHOWERS
FOR TUESDAY AND WEDNESDAY.

.LONG TERM...THURSDAY THROUGH SUNDAY...UPPER RIDGE REBUILDS OVER
THE INTERMOUNTAIN REGION WEDNESDAY NIGHT AND FLOW RETURNS TO MORE
SOUTHWESTERLY ORIENTATION. THIS OPENS THE DOOR FOR ANOTHER SURGE
OF MONSOON MOISTURE OUT OF AZ AND SOUTHERN CA NORTHWARD INTO UT
AND SOUTHERN ID FOR THURSDAY AND ANOTHER ROUND OF CONVECTIVE
SHOWERS. FOR THE REMAINDER OF THE FORECAST PERIOD...MONSOON
MOISTURE REPEATEDLY SLOSHES INTO SOUTHERN IDAHO AND RETREATS INTO
NORTHERN UT. AT PRESENT TIME...FRIDAY LOOKS TO BE DRY WITH MONSOON
SURGES AFFECTING MOST OF SOUTHEAST IDAHO ON SATURDAY AND SUNDAY.
DSH

&&
.AVIATION...CONVECTIVE ACTIVITY SLOWER TO DEVELOP TODAY BUT STILL
HAVE VICINITY THUNDERSTORMS AT ALL TAF SITES THROUGH 03Z AS WILL
STILL SEE DEVELOPMENT THIS AFTERNOON.  EXPECT VFR CONDITIONS TO
CONTINUE THROUGH MONDAY BUT UNDERNEATH STRONG THUNDERSTORM WILL SEE
GUSTY WINDS AND SMALL CHANCE OF MVFR.  GK

&&

.FIRE WEATHER...MOISTURE AND INSTABILITY STILL PRESENT OVER THE
DISTRICT AND EXPECT ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY
THROUGH EARLY EVENING ONCE AGAIN BEFORE DISSIPATING.  COULD SEE
LOCAL GUSTY WINDS AND HEAVY RAIN UNDER THE STRONGEST STORMS.  EXPECT
A CHANCE OF THUNDERSTORMS AGAIN MONDAY BUT WILL BE MORE IN THE
SOUTHEAST CORNER.  EXPECT DRYING CONDITIONS BY TUESDAY WITH MUCH
LESS COVERAGE OF THUNDERSTORMS.  WITH THE DRYING RELATIVE HUMIDITY
READINGS SHOULD DROP AS WELL BY MID WEEK WITH AFTERNOON READINGS IN
THE LOW TEENS WITH POOR OVERNIGHT RECOVERY.  GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 7, 3:44 AM MDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
344 AM MDT SUN JUL 7 2013

IDZ017>025-031-032-081245-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
344 AM MDT SUN JUL 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER PORTIONS OF
EASTERN IDAHO. THE STRONGEST THUNDERSTORMS ARE EXPECTED IN AREAS
SOUTH AND EAST OF THE SNAKE RIVER. EXPECT STRONG GUSTY WINDS UP TO
50 MPH...HAIL...AND BRIEF BUT HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS WILL OCCUR ONCE AGAIN OVER EASTERN
IDAHO...MAINLY IN AREAS EAST OF AN ARCO TO MALTA LINE. EXPECT A
CHANGE FROM THE CURRENT UNSETTLED WEATHER TO A MORE SEDATE
ATMOSPHERE BY TUESDAY. A LAKE WIND ADVISORY MAY BE NEEDED THURSDAY
OR FRIDAY WITH LOW PRESSURE PASSING TO THE NORTH OF IDAHO DURING
THAT TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Jul 7, 4:27 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
427 PM MDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             12 ENE IDAHOME          42.47N 113.15W
07/07/2013  M0.25 INCH       CASSIA             ID   TRAINED SPOTTER

            0.30 OF RAIN IN SHORT PERIOD OF TIME - STRONG GUSTY WINDS

&&

PANGEL
Local storm report, Jul 7, 4:39 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
439 PM MDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             AMERICAN FALLS          42.78N 112.85W
07/07/2013  M0.50 INCH       POWER              ID   PUBLIC

            TRAINED WEATHER SPOTTER REPORT

&&

PANGEL
Local storm report, Jul 7, 4:47 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
447 PM MDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             4 SE CHUBBUCK           42.88N 112.41W
07/07/2013  M0.50 INCH       BANNOCK            ID   TRAINED SPOTTER

            IN HEAVY RAIN

&&

PANGEL
Local storm report, Jul 7, 4:55 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
455 PM MDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND GST     DRIGGS                  43.73N 111.11W
07/07/2013  M51 MPH          TETON              ID   MESONET

            AT THE DRIGGS-MEMORIAL AIRPORT

&&

PANGEL

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:25 PM MDTSevere Thunderstorm WarningPIHFremont65 min
Jul 6, 6:54 PM MDTSevere Thunderstorm WarningPIHFremont51 min
Jul 6, 7:40 PM MDTSevere Thunderstorm WarningPIHFremont, Madison, Teton50 min
Jul 7, 4:16 PM MDTSevere Thunderstorm WarningPIHClark, Fremont, Jefferson44 min
Jul 7, 4:22 PM MDTSevere Thunderstorm WarningPIHCassia, Power38 min
Jul 7, 4:35 PM MDTSevere Thunderstorm WarningPIHBonneville, Madison, Teton40 min
Jul 7, 4:56 PM MDTSevere Thunderstorm WarningPIHBannock, Power49 min
Jul 7, 5:05 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Caribou, Power40 min
Jul 7, 5:06 PM MDTFlash Flood WarningPIHBannock3 hr
Jul 7, 5:09 PM MDTSpecial Weather StatementPIHBonneville51 min
Jul 7, 5:39 PM MDTSpecial Weather StatementPIHCaribou51 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.